Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for acne and pimples

Answered by
Dr.
Dr. Sanjay Kumar Kanodia

Dermatologist

Practicing since :2002

Answered : 4165 Questions

default
Posted on Mon, 15 Dec 2014 in Acne
Question: I am a 47 yr old female and my face has been breaking out. The acne is red but doesn't ever get a whitehead or pop like a pimple. What could be causing this? I haven't had a problem with acne since I was a teenager!
doctor
Answered by Dr. Sanjay Kumar Kanodia 2 hours later
Brief Answer:
Moderate grade acne: various causes and solution for these.

Detailed Answer:
Hi,

Welcome and thanks for posting your query to the forum.

I can understand your concern for pimples erupting at the age of 47 years. For a female it is really distressing if there is presence of pimples on face.
I have analyzed the picture and correlating with your history I can make out that these are mild to moderate grade pimples.

Before I proceed to your issue let me explain you elaborately regarding pimples- Acne or pimples generally appears at the age of 13-14 years and then almost vanishes by the age of 25 years. These erupts basically due to hormones (chemicals which are influencing one or other body functions including growth, puberty and development of body in adults) in addition to the influence of certain other factors causing its aggravation.

Certain hormones and its bye-products play the most important role in high oil secretion and increase the size of oil glands. As the pores or ducts of the glands are blocked so it leads to formation of pimples. In females specifically at menarche (starting of menses) and during menopausal age (closing of menses), one can get your kind of pimples.

There are certain other factors such as application of oily or creamy products, over exposure to sunlight, heat and humidity or due to pinching, popping and squeezing of the pimples also leads to formation of pimples. Once these are healing they leave the most problematic thing which are either marks or scars. Therefore any of the above factors along with hormones can cause appearance of pimples at the age of 47 years also. So probably you got some idea regarding your acne.

There are certain suggestions which you can follow:

1. Do not pinch, pop or squeeze any area on face.

2. Do not apply any creamy or oily stuff or any other cosmetics over face.

3. Try to avoid any home remedies suggested by your friends or family members or otherwise self implicated therapies also.

4. Try avoiding situations of direct continuous exposure to sunlight or heat and humidity for long hours.

5. Kindly do not use any antibiotic as self medication.

6. Do not apply any hair oil on scalp or apply in very less amount. Wash your scalp daily with some good shampoo and let there be no dandruff in your scalp (because dandruff itself causes blockage of pores of oil glands and then pimples).

If I were your treating dermatologist then I would hae given a weekly course of oral Azithromycin 500 mg for 3 times a week can be taken for 2 months.

- For topical application if I were your treating doctor then would have prescribed you a gel containing Clindamycin with Adapalene in it. This should be applied at night time in thinnest possible amount over pimples only. For initial few days apply for 1 hour and then wash it off.

For the same it would be better to consult a proper dermatologist and discuss all sorts of measure which I have suggested to you. Be in good follow up of the treating dermatologist. Do not at all try self implicated therapies as can harm you rather than helping.

Rest of the suggestions are previous. Reduce your stress level too as high stress leads to hormonal up surge and thereby more eruption of pimples.

I hope that the information will help you. If you have any further query I will be happy to help.

"With healthy skin wishes"

Regards,
Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Azithromycin

doctor1 MD

I caught gonorrhea of the urethra in December. I was treated for both chlamydia and gonorrhea at the same time. Then I came back because the...

doctor1 MD

I am having some gynecologic issues. I have a semi burning sensation in the vaginal area. or rather the tract thru which i pass urine.I had seen a...

doctor1 MD

Hi there, I was been treated azithromycin for Chlamydia infection like 6 days ago Now, I m seeing some symptoms like some pain in lower abnormal,...

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in...

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes...